Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 59, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 18, 2007, 1:20 PM CDT for 16 counties in Florida. It took effect at Apr 19, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2007, 1:20 PM CDT (18:20 UTC)
- In effect from
- Apr 19, 2007, 12:00 PM CDT
- Expired
- Apr 19, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 181820 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EDT WED APR 18 2007 ...THE RED FLAG WARNING FOR THE FLORIDA BIG BEND HAS BEEN CANCELLED FOR TODAY... ...A RED FLAG WARNING IS NOW IN EFFECT FOR THURSDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH DISPERSIONS AT OR GREATER THAN 75... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH DISPERSIONS AT OR GREATER THAN 75... .DISCUSSION...ALTHOUGH THE RED FLAG WARNING WAS CANCELLED FOR TODAY...MUCH DRIER AIR WILL MOVE INTO THE REGION FOR THURSDAY AND FRIDAY...RESULTING IN RED FLAG CONDITIONS ACROSS NORTH FLORIDA. THIS DRY AIR SHOULD LAST INTO THE WEEKEND...WITH THE POSSIBILITY FOR RED FLAG CONDITIONS EACH DAY. AS AFTERNOON HIGH TEMPERATURES WARM...RED FLAG CONDITIONS MAY BECOME MORE LIKELY ACROSS ALABAMA AND GEORGIA AS WELL. FLZ007-009>019-026>029-034-191130- /O.UPG.KTAE.FW.A.0049.070419T1700Z-070420T0000Z/ /O.NEW.KTAE.FW.W.0059.070419T1700Z-070420T0000Z/ /O.NEW.KTAE.FW.A.0050.070420T1700Z-070421T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 220 PM EDT WED APR 18 2007 /120 PM CDT WED APR 18 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 17-GOULD
2 follow-up statements
000 WWUS82 KTAE 190919 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 519 AM EDT THU APR 19 2007 ...A RED FLAG WARNING IS NOW IN EFFECT FOR THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH DISPERSIONS AT OR NEAR 75... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR FRIDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH DISPERSIONS AT OR NEAR 75... .DISCUSSION...MUCH DRIER AIR WILL MOVE INTO THE REGION FOR TODAY AND FRIDAY...RESULTING IN RED FLAG CONDITIONS ACROSS NORTH FLORIDA. THIS DRY AIR SHOULD LAST INTO THE WEEKEND...WITH THE POSSIBILITY FOR RED FLAG CONDITIONS EACH DAY. AS AFTERNOON HIGH TEMPERATURES WARM...RED FLAG CONDITIONS MAY BECOME MORE LIKELY ACROSS ALABAMA AND GEORGIA AS WELL. FLZ007-009>019-026>029-034-191930- /O.CON.KTAE.FW.W.0059.070419T1700Z-070420T0000Z/ /O.CON.KTAE.FW.A.0050.070420T1700Z-070421T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 519 AM EDT THU APR 19 2007 /419 AM CDT THU APR 19 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 12-WATSON
000 WWUS82 KTAE 191835 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT THU APR 19 2007 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH DISPERSIONS AT OR NEAR 75... ...A RED FLAG WARNING IS NOW IN EFFECT FOR FRIDAY AFTERNOON AND EARLY EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH DISPERSIONS AT OR NEAR 75... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR SATURDAY AFTERNOON FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... .DISCUSSION...DRY LOW LEVEL AIR HAS COMBINED WITH AFTERNOON TEMPERATURES IN THE UPPER 70S TO LOWER 80S TO PRODUCE RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS ACROSS MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. BEHIND ANOTHER COLD FRONT LATE TONIGHT...ADDITIONAL DRY LOW LEVEL AIR WILL FLOW INTO THE REGION AND MANY OF THE SAME AREAS WILL ONCE AGAIN SEE AN EXTENDED PERIOD OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS FRIDAY AFTERNOON AND EARLY EVENING IN ADDITION TO HIGH DISPERSION INDICES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AS DRY LOW LEVEL AIR WILL REMAIN IN PLACE...HOWEVER TEMPERATURES ARE LIKELY TO BE A BIT COOLER AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT AS CERTAIN AT THIS TIME. FLZ007-009>011-013-016>019-026-029-200000- /O.UPG.KTAE.FW.A.0050.070420T1700Z-070421T0000Z/ /O.NEW.KTAE.FW.W.0060.070420T1700Z-070421T0000Z/ /O.NEW.KTAE.FW.A.0051.070421T1700Z-070421T2300Z/ /O.CON.KTAE.FW.W.0059.000000T0000Z-070420T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-LAFAYETTE- 235 PM EDT THU APR 19 2007 /135 PM CDT THU APR 19 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ012-014-015-027-028-034-200000- /O.UPG.KTAE.FW.A.0050.070420T1700Z-070421T0000Z/ /O.NEW.KTAE.FW.W.0060.070420T1700Z-070421T0000Z/ /O.CON.KTAE.FW.W.0059.000000T0000Z-070420T0000Z/ BAY-GULF-FRANKLIN-WAKULLA-TAYLOR-DIXIE- 235 PM EDT THU APR 19 2007 /135 PM CDT THU APR 19 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 18, 9:45 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 18, 9:45 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1045 AM EDT WED APR 18 2007 ...UPDATED TO RAISE POPS ACROSS THE WEST HALF OF CWA... .UPDATE... PLENTY OF CLOUDCOVER CONTINUES ACROSS THE FORECAST AREA AT THIS TIME ALTHOUGH THERE HAVE BEEN PERIODIC BREAKS OF SUN HELPING TO BOOST TEMPERATURES INTO THE 60S MOST LOCATIONS. VERY IMPRESSIVE AREA OF Q-G FORCING PER LATEST GFS CONTINUES TO PRODUCE AN AREA OF MORE STEADY SHOWERS THAT IS JUST NOW APPROACHING FAR WESTERN PORTIONS OF THE CWA. THIS FORCING DOES WEAKEN JUST A BIT DURING THE AFTERNOON HOURS AS IT CROSSES THE AREA AND THESE SHOWERS ARE MOVING INTO AN AREA OF CURRENTLY MUCH DRIER LOW LEVEL AIR. HOWEVER...WE DONT LOOSE THE FORCING COMPLETELY AND FORECAST SOUNDING CONTINUE TO SHOW SIGNIFICANT MOISTENING THROUGH EARLY AFTERNOON. WITH THIS IN MIND...DO EXPECT AT LEAST SCATTERED SHOWERS TO SURVIVE AS THE AREA MOVES EAST INTO THE BIG BEND AND GEORGIA DURING THE AFTERNOON/EARLY EVENING HOURS. GUIDANCE HAS BEEN VERY STEADY IN REALLY KILLING THE SHOWERS OFF AFTER 1 OR 2 PM THIS AFTERNOON WITH VIRTUALLY NO QPF FOR THE BIG BEND / SOUTH-CENTRAL GA. AM A BIT CONCERNED WITH HOW WELL THE AREA OF SHOWERS HAS HELD TOGETHER UP TO THIS POINT...BUT AM NOT SURPRISED BASED ON THE STRENGTH OF THE Q-G FORCING. WITH THIS IN MIND...BUMPED UP POPS ACROSS THE WEST FOR THE NEXT FEW HOURS. GENERALLY LEFT POPS ALONE IN THE EAST THIS AFTERNOON...HOWEVER IF THE TREND CONTINUES FOR THE NEXT HOUR OR TWO WILL HAVE TO BUMP POPS UP FURTHER TO THE EAST AS WELL. IF THE CHANCES FOR MORE SIGNIFICANT RAIN FURTHER TO THE EAST START TO PAN OUT...THEN TEMPERATURES THIS AFTERNOON MAY ALSO NEED TO BE LOWERED RESULTING IN RED FLAG CONDITIONS NOT BEING MET. WILL CONTINUE TO MONITOR CLOSELY. && MROCZKA
Hazardous weather outlook, Apr 18, 4:39 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 539 AM EDT WED APR 18 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 191000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 539 AM EDT WED APR 18 2007 /439 AM CDT WED APR 18 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA AND SOUTHWEST GEORGIA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY BRINGING THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS ARE EXPECTED TO BE VERY LIGHT...WITH SOME THUNDERSTORMS PRODUCING NO RAINFALL AT ALL DUE TO DRY CONDITIONS IN THE LOWER ATMOSPHERE. IN ADDITION TO THUNDERSTORMS...THE DRY AIRMASS OVER THE EASTERN FLORIDA BIG BEND WILL CREATE LOW RELATIVE HUMIDITY THIS AFTERNOON...ENHANCING THE SPREAD OF ANY WILDFIRES THAT MAY DEVELOP. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE PANHANDLE AND BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER UPPER LEVEL DISTURBANCE WILL PASS NORTHEAST OF THE REGION ON FRIDAY BRINGING ONLY AN INCREASE IN CLOUD COVER. DRY CONDITIONS ARE EXPECTED TO CONTINUE THURSDAY THROUGH TUESDAY AS HIGH PRESSURE BUILDS OVER THE REGION. LOW RELATIVE HUMIDITY IN FLORIDA THURSDAY THROUGH SATURDAY WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT MAY DEVELOP. ONSHORE FLOW WILL BEGIN ON SUNDAY BRINGING AN INCREASE IN LOW LEVEL MOISTURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:09 AM CDT | Red Flag Warning | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 9 hr |
| Apr 18, 1:20 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.